Alert archive / Maine / Red Flag Warnings in 2015

Red Flag Warning 4, NWS Caribou, ME

May 7, 2015

NWS Caribou, ME issued this red flag warning at May 7, 2015, 3:02 AM EDT. It took effect at May 7, 2015, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2015, 3:02 AM EDT (07:02 UTC)
In effect from
May 7, 2015, 11:00 AM EDT
Expired
May 7, 2015, 8:00 PM EDT
In force
9 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WWUS81 KCAR 070702
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
302 AM EDT THU MAY 7 2015

...RED FLAG WARNING LATE THIS MORNING INTO EARLY EVENING...

.LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS WILL COMBINE TO
PRODUCE VERY DRY FINE FUEL CONDITIONS ONCE AGAIN LATER TODAY...
BRINGING ONE MORE DAY OF CRITICAL FIRE WEATHER CONDITIONS.

MEZ001>006-010-011-015>017-029>032-072100-
/O.UPG.KCAR.FW.A.0004.150507T1500Z-150508T0000Z/
/O.NEW.KCAR.FW.W.0004.150507T1500Z-150508T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
302 AM EDT THU MAY 7 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR DRY AND WINDY CONDITIONS FOR ALL OF NORTHERN AND
EASTERN MAINE...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG
WARNING FOR DRY AND WINDY CONDITONS...WHICH IS IN EFFECT FROM 11
AM THIS MORNING TO 8 PM EDT THIS EVENING. THIS UPGRADES THE PRIOR
FIRE WEATHER WATCH IN EFFECT FOR THIS TIME FRAME.

* AFFECTED AREA...FIRE WEATHER ZONE 001 NORTHWEST AROOSTOOK... 
  FIRE WEATHER ZONE 002 NORTHEAST AROOSTOOK...FIRE WEATHER ZONE 
  003 NORTHERN SOMERSET...FIRE WEATHER ZONE 004 NORTHERN 
  PISCATAQUIS...FIRE WEATHER ZONE 005 NORTHERN PENOBSCOT...FIRE 
  WEATHER ZONE 006 SOUTHEAST AROOSTOOK...FIRE WEATHER ZONE 010 
  CENTRAL PISCATAQUIS...FIRE WEATHER ZONE 011 CENTRAL 
  PENOBSCOT...FIRE WEATHER ZONE 015 SOUTHERN PENOBSCOT...FIRE 
  WEATHER ZONE 016 INTERIOR HANCOCK...FIRE WEATHER ZONE 017 
  CENTRAL WASHINGTON...FIRE WEATHER ZONE 029 COASTAL HANCOCK...
  FIRE WEATHER ZONE 030 COASTAL WASHINGTON...FIRE WEATHER ZONE 
  031 SOUTHERN PISCATAQUIS AND FIRE WEATHER ZONE 032 NORTHERN 
  WASHINGTON.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...LATE MORNING INTO EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...HIGHS RANGING FROM AROUND 60 FAR NORTH TO MID 70S
  OVER WESTERN INTERIOR DOWNEAST AREAS.

* LIGHTNING...NOT EXPECTED.

* IMPACTS...GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD VERY 
  RAPIDLY AND BECOME OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VJN
2 follow-up statements
104 
WWUS81 KCAR 071817
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
217 PM EDT THU MAY 7 2015

...RED FLAG WARNING INTO EARLY EVENING...

.LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS WILL CONTINUE TO
COMBINE TO PRODUCE VERY DRY FINE FUEL CONDITIONS INTO EARLY THIS
EVENING...

MEZ001>006-010-011-015>017-029>032-080000-
/O.CON.KCAR.FW.W.0004.000000T0000Z-150508T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
217 PM EDT THU MAY 7 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR WINDY AND DRY CONDITIONS FOR ALL OF NORTHERN AND EASTERN
MAINE...

* AFFECTED AREA...FIRE WEATHER ZONE 001 NORTHWEST AROOSTOOK... 
  FIRE WEATHER ZONE 002 NORTHEAST AROOSTOOK...FIRE WEATHER ZONE 
  003 NORTHERN SOMERSET...FIRE WEATHER ZONE 004 NORTHERN 
  PISCATAQUIS...FIRE WEATHER ZONE 005 NORTHERN PENOBSCOT...FIRE 
  WEATHER ZONE 006 SOUTHEAST AROOSTOOK...FIRE WEATHER ZONE 010 
  CENTRAL PISCATAQUIS...FIRE WEATHER ZONE 011 CENTRAL 
  PENOBSCOT...FIRE WEATHER ZONE 015 SOUTHERN PENOBSCOT...FIRE 
  WEATHER ZONE 016 INTERIOR HANCOCK...FIRE WEATHER ZONE 017 
  CENTRAL WASHINGTON...FIRE WEATHER ZONE 029 COASTAL HANCOCK...
  FIRE WEATHER ZONE 030 COASTAL WASHINGTON...FIRE WEATHER ZONE 
  031 SOUTHERN PISCATAQUIS AND FIRE WEATHER ZONE 032 NORTHERN 
  WASHINGTON.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...INTO EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE 60S AND 70S.

* LIGHTNING...NOT EXPECTED.

* IMPACTS...GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD VERY 
  RAPIDLY AND BECOME OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MCB
031 
WWUS81 KCAR 072350
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
750 PM EDT THU MAY 7 2015

MEZ001>006-010-011-015>017-029>032-080100-
/O.EXP.KCAR.FW.W.0004.000000T0000Z-150508T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
750 PM EDT THU MAY 7 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR FIRE
WEATHER ZONES 001...002...003...004...005...006...010...011...
015...016...017...029...030...031 AND 032...

WINDS HAVE DECREASED AND HUMIDITY LEVELS WILL INCREASE OVERNIGHT.
THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM.

$$


NORCROSS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at May 7, 12:48 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 7, 12:48 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1248 AM EDT THU MAY 7 2015

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ACROSS THE AREA THROUGH THURSDAY.
A WARM FRONT WILL CROSS THE REGION FRIDAY. A COLD FRONT WILL
SLOWLY CROSS THE REGION SATURDAY INTO SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
1230 AM UPDATE: MINOR CHGS TO FCST HRLY TEMPS...CLD CVR AND WINDS
THRU THE OVRNGT BASED ON LATEST OBS...OTHERWISE THE REST OF THE
FCST ELEMENTS REMAINED UNCHGD THRU THE REMAINDER OF THE NGT.

PREV DISC: WEAK HIGH PRESSURE WILL REMAIN ACROSS THE AREA TONIGHT
AND THURSDAY. A FRONTAL BOUNDARY DIVIDING COOLER DRIER AIR TO THE
NORTH FROM WARMER AIR TO THE SOUTH WILL REMAIN ACROSS THE CENTRAL
PART OF THE REGION. THIS WILL REMAIN THE FOCUS OF SOME PATCHY
STATOCUMULUS CLOUDS TONIGHT AND THURSDAY. OTHERWISE, TONIGHT AND
THURSDAY WILL REMAIN DRY WITH HIGHS THURSDAY FROM NEAR 60 NORTH TO
THE MID 70S OVER INTERIOR DOWNEAST LOCATIONS. THE SURFACE PRESSURE
GRADIENT WILL BE WEAKER ON THURSDAY. HOWEVER, STRONG NORTHWESTERLY
WINDS WILL CONTINUE ALOFT AND DEEP MIXING UP TO 7K FT WILL AGAIN
RESULT IN GUSTY NORTHWESTERLY WINDS DURING THE MIDDAY AND
AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
A DEVELOPING WARM FRONT WILL BE LOCATED SOUTHWEST OF THE REGION
THURSDAY NIGHT...WITH PARTLY/MOSTLY CLOUDY SKIES NORTH AND MOSTLY
CLEAR/PARTLY CLOUDY SKIES ACROSS THE REMAINDER OF THE FORECAST
AREA. THE WARM FRONT WILL SLOWLY CROSS THE REGION FRIDAY THROUGH
FRIDAY NIGHT. EXPECT MOSTLY CLOUDY SKIES ALONG WITH A CHANCE OF
SHOWERS ACROSS NORTHERN AREAS FRIDAY...WITH PARTLY CLOUDY SKIES
ACROSS CENTRAL/DOWNEAST PORTIONS OF THE FORECAST AREA. MOSTLY
CLOUDY SKIES AND A CHANCE OF SHOWERS WILL PERSIST ACROSS NORTHERN
AREAS FRIDAY NIGHT...WITH INCREASING CLOUDS AND A SLIGHT CHANCE OF
SHOWERS ACROSS CENTRAL/DOWNEAST AREAS. A COLD FRONT WILL BEGIN TO
SINK TOWARD NORTHERN MAINE LATER SATURDAY WHILE LOW PRESSURE MOVES
ALONG THE FRONT. EXPECT INCREASING SHOWER CHANCES ACROSS NORTHERN
AREAS SATURDAY...WITH A STEADIER RAIN POSSIBLE LATE. MOSTLY CLOUDY
SKIES ALONG WITH A CHANCE OF SHOWERS ARE EXPECTED ACROSS
CENTRAL/DOWNEAST PORTIONS OF THE FORECAST AREA SATURDAY.
TEMPERATURES ARE EXPECTED TO BE AT NEAR NORMAL...TO SLIGHTLY ABOVE
NORMAL...LEVELS FRIDAY DEPENDENT ON HOW RAPIDLY THE WARM FRONT
CROSSES THE REGION. ABOVE NORMAL LEVEL TEMPERATURES ARE EXPECTED
SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A WEAK LOW PRESSURE SYSTEM WILL BE OVER OR JUST NORTH OF NRN
MAINE AT THE START OF THE PERIOD. WITH AN ASSOCIATED FRONTAL
SYSTEM EXTENDING WEST ACROSS SRN CANADA AND THE ERN GREAT LAKES.
HIGHER PRESSURE BUILDS SOUTH ACROSS HUDSON BAY...INTO CENTRAL
QUEBEC. THE UPPER LEVEL FLOW WILL KEEP THE FRONTAL SYSTEM ACROSS
NRN MAINE UNTIL SUN EVNG...IT WILL SLOWLY DRIFT SOUTH ACROSS
DOWNEAST MAINE SUN EVNG INTO MON EVNG. MON EVNG THE FRONT WILL
WAVE BACK NORTH INTO CENTRAL MAINE AS A WARM FRONT AS A NEW LOW
DEEPENS OVER LAKE MICHIGAN. TUES MRNG THE NEW LOW MOVES NE INTO
WEST CENTRAL QUEBEC...THE WARM FRONT MOVES NORTH TO NRN
MAINE...INTERIOR DOWNEAST SHOULD BREAK INTO THE WRM SECTOR TUES
MRNG...BEFORE THE COLD FRONT PUSHES THROUGH TUES AFTERNOON...TO
EARLY EVNG. TUES EVNG THE COLD FRONT WILL BE THROUGH DOWNEAST
MAINE...THE NOW MATURE LOW MOVES EAST INTO CENTRAL QUEBEC. A WEAK
RIDGE OF HIGHER PRESSURE WILL BUILD ACROSS MAINE BTWN THE FRONT IN
THE SRN GULF OF MAINE AND THE LOW OVER CENTRAL QUEBEC. BOTH THE
GFS AND ECMWF SHOW THE LOW REMAINING STATIONARY OVER CENTRAL
QUEBEC...SLOWLY FILLING. WED EVNG BOTH MODELS SHOW THE LOW MOVING
SE ACROSS NRN MAINE...BRINGING ALONG THE TROUGH INTO NW MAINE. BY
THE END OF THE PERIOD THE LOW MOVES EAST TO ERN NEW
BRUNSWICK...THE TROUGH MOVES SOUTH TO CENTRAL MAINE.

LOADED THE SUPERBLEND THROUGH THE PERIOD. ADDED 30 PERCENT TO
WINDS FOR GUSTS OVER COASTAL WATERS...15 PERCENT OVER LAND. LOADED
NAWAVE4 FOR SEAS IN THE COASTAL WATERS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE AREA TONIGHT AND
THURSDAY.

SHORT TERM: GENERALLY EXPECT VFR CONDITIONS ACROSS THE REGION
THURSDAY NIGHT INTO FRIDAY...THOUGH OCCASIONAL MVFR CONDITIONS
ARE POSSIBLE ACROSS THE NORTH FRIDAY. OCCASIONAL MVFR CONDITIONS
ARE EXPECTED ACROSS NORTHERN AREAS FRIDAY NIGHT WITH VFR
CONDITIONS DOWNEAST. CONDITIONS WILL LOWER TO MVFR/IFR LEVELS
ACROSS NORTHERN AREAS SATURDAY...WITH OCCASIONAL MVFR CONDITIONS
DOWNEAST. MVFR CONDITIONS SAT EVNG THROUGH SUN EVNG WITH SCT
SHOWERS SAT. VFR CONDITIONS SUN EVNG THROUGH MON MRNG. DECREASING
CEILINGS MON AFTERNOON AS THE NEXT FRONT APPROACHES FROM THE
SW...MVFR CONDITIONS MON AFTERNOON BHB AND BGR LATE AFTERNOON MON.

&&

.MARINE...
NEAR TERM: A FEW WIND GUSTS MAY APPROACH 25 KT EARLY THIS EVENING.
OTHERWISE, WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THROUGH
THURSDAY.

SHORT TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THURSDAY NIGHT THROUGH SATURDAY. VISIBILITIES
COULD BE REDUCED IN SHOWERS SATURDAY.

&&

.FIRE WEATHER...
DRY WEATHER IS EXPECTED TO PERSIST THROUGH THURSDAY. PRESSURE
GRADIENT AT THE SURFACE IS WEAKER THURSDAY BUT WINDS WILL STILL
BE STRONG ALOFT. DEEP MIXING UP TO 7K FT WILL MIX DOWN WINDS FROM
ALOFT RESULTING IN NORTHWEST WINDS OF 15 MPH GUSTING TO 25-30
MPH DURING THE AFTERNOON. RELATIVE HUMIDITIES THURSDAY AFTERNOON
ARE EXPECTED TO RANGE FROM 20 NORTH TO THE MID 20S DOWNEAST. A
FIRE WEATHER WATCH WILL BE ISSUED FOR THURSDAY MIDDAY THROUGH
EARLY EVENING.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
     EVENING FOR MEZ001>006-010-011-015>017-029>032.
MARINE...NONE.

&&

NEAR TERM...VJN
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...VJN/NORCROSS
MARINE...VJN/NORCROSS
FIRE WEATHER...VJN
Hazardous weather outlook, May 6, 3:55 PM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
355 PM EDT WED MAY 6 2015

MEZ001>006-010-011-015>017-029>032-072000-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
355 PM EDT WED MAY 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-072000-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
355 PM EDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:26 PM EDTSmall Craft AdvisoryCAR28 hr

Nearby

Red Flag Warnings in Maine, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.